MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to any of the olympus locations.The exact cause of the reported event has not yet been identified by legal manufacturer olympus medical systems corp.(omsc) for this device.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of microbiological testing by the user facility, the device tested positive for unspecified microbes.The user facility did not provide other detailed information such as the number and the type of microbes.Other detailed information such as the reprocessing method was not provided.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Olympus medical systems corp.(omsc) was informed that as a result of routine microbiological testing by the user facility, the sample collected from nstrument channel of the device tested positive for enterococcus gallinarum (1 cfu/ml) at 36.In addition, unspecified microbes (1 cfu/ml) were detected in the washing liquid of the device.The device had been reprocessed with a non-olympus automated endoscope reprocessor, cantel advantage plus, using peracetic acid.There was no report of infection associated with this report.The device has not been returned to omsc but was returned to olympus deutschland gmbh (ode).Ode sent the device to a third party laboratory for microbiological testing.As a result of the testing, no microbe was detected from the sample collected from the distal end and the instrument, the air/water channels of the device.The testing result cleared the german guideline.Then, ode inspected the device and confirmed the following: there was a leakage at the bending section rubber.The adhesives of the light guide cover glass and the ccd cover glass were worn.The distal end cap was dented and deformed.There was a notch in the rubber of remote switch 1.The universal cord was damaged.Due to the elongation of the angle wire, the angulation was insufficient and there was play.The variable stiffness function did not work.The instrument channel was deformed the body control unit and insertion tube were scratched.The paint around the nuts of the suction cylinder and the air/water cylinder was peeled off.Omsc checked the reprocessing method provided by the user facility, but found no obvious deviation from the instruction manual.The device inspection result confirmed a leakage from the device, which could cause the reported event.The instruction manual states the possibility of infection by insufficient reprocessing.The exact cause of the reported event could not be conclusively determined, because the result of microbiological testing conducted by the third party laboratory after reprocessing by ode cleared the german guideline.However, based upon the past similar cases, the reported event may have been caused by the following: there was a difference in the reprocessing method of the device performed by the user facility and ode.Contamination occurred during sample collection for microbiological testing.Device history record (dhr) review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11810523
Report Number8010047-2021-06180
Device Sequence Number19620209
Product Code FDF
UDI-Device Identifier04953170339899
UDI-Public04953170339899
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1